Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 193, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2016, 3:03 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 3:03 PM MDT (21:03 UTC)
- Expired
- Jul 15, 2016, 3:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 80.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 1:12 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WUUS55 KPUB 152103
SVRPUB
COC061-099-152130-
/O.NEW.KPUB.SV.W.0193.160715T2103Z-160715T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 330 PM MDT
* AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF TOWNER...OR 23 MILES WEST OF TRIBUNE...MOVING SOUTH AT 35 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL AND A
TORNADO.
SOURCE...TRAINED SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3802 10234 3846 10229 3846 10206 3833 10204
3803 10205
TIME...MOT...LOC 2102Z 358DEG 31KT 3839 10218
HAIL...2.50IN
WIND...80MPH
$$
TLM2 follow-up statements
617
WWUS55 KPUB 152112
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT FRI JUL 15 2016
COC061-099-152130-
/O.CON.KPUB.SV.W.0193.000000T0000Z-160715T2130Z/
PROWERS CO-KIOWA CO-
312 PM MDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
AT 311 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
LOCATED 12 MILES SOUTHWEST OF TOWNER...OR 20 MILES NORTHWEST OF
COOLIDGE...MOVING SOUTH AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3802 10234 3840 10229 3839 10205 3833 10204
3803 10205
TIME...MOT...LOC 2111Z 358DEG 31KT 3831 10218
HAIL...1.75IN
WIND...70MPH
$$
TLM914
WWUS55 KPUB 152119
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT FRI JUL 15 2016
COC061-099-152130-
/O.CON.KPUB.SV.W.0193.000000T0000Z-160715T2130Z/
PROWERS CO-KIOWA CO-
319 PM MDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
AT 318 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
HARTMAN...OR 16 MILES NORTHWEST OF COOLIDGE...MOVING SOUTH AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS AND A TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3802 10234 3840 10229 3839 10205 3833 10204
3803 10205
TIME...MOT...LOC 2118Z 358DEG 31KT 3824 10218
HAIL...1.75IN
WIND...70MPH
$$
TLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:49 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 11:49 AM MDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1149 AM MDT FRI JUL 15 2016 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Fri Jul 15 2016 ...Severe storms possible over the far eastern plains... Currently...a few lingering showers are passing across Baca County early this morning as an upper disturbances continues to move southeast into Oklahoma. Elsewhere, dry conditions will prevail through sunrise with generally cool temperatures in the upper 50s to mid 60s across the region. Today...severe thunderstorms will once again be possible this afternoon and evening over portions of the eastern plains. There are a few questions that need to be answered as to the westward extent of convection, but current model solutions have eastern Kiowa, Prowers and Baca Counties as seeing the highest probability of severe weather. Models all in agreement with high pressure building over Utah shifting east into Colorado by this evening. Embedded under the ridge, an upper disturbance will strengthen across central Colorado this afternoon and track east across the plains this evening. Southwesterly flow associated with lee troughing should help dry out the western half of the CWA with only isolated showers and thunderstorms expected along the continental divide by this afternoon. Over the plains, the main question will be where the dryline sets up. Mixing along the lee slopes should keep westerlies in place during the morning hours along with lowered dewpoints heading into the afternoon. Out east, models develop southeasterly flow and pool moisture along the Kansas border with a dryline developing over our far eastern counties. This set up, which most high-res solutions have, would limit shower and thunderstorm coverage over the eastern mountains, east into the I-25 corridor with generally isolated to scattered activity expected. The question mark is going to be any outflow boundaries associated with convection over Nebraska early this morning. Outflow boundaries may help push moisture a bit further west, into the I-25 corridor, than many high-res solutions are indicating. A notable exception is the NAM 2.5 km solution which does push moisture further west into the plains. As mentioned above, eastern Kiowa, Prowers and Baca Counties are most likely to see severe weather this afternoon and evening, but areas between I-25 and these counties should remain on alert if moisture can pool westward and the dryline set up further west. Threats from severe weather will be locally heavy rainfall, hail to 2 inches in diameter and outflow wind gusts to 60 mph. There are some fire weather concerns over the mountains today. Drier air will likely drop humidity values into the 10-15% range, however, winds will not be overly strong or gusty. Any convection that can develop over the mountains will likely contain lightning, and wetting rains will be unlikely. At this time, coverage does not look widespread enough to warrant fire weather highlights. Tonight...the upper level ridge will continue to build across Colorado as the upper level disturbance over the eastern plains continues east into Kansas. Expect any convection over the mountains to dissipate with sunset. Severe storms over the plains will track east into Kansas by midnight, with any lingering showers dissipating through sunrise. Mozley .LONG TERM...(Saturday through Thursday) Issued at 345 AM MDT Fri Jul 15 2016 ...Generally Hot and Dry through the Weekend then Gradually Moistening... Generally hot and dry westerly flow over Colorado this weekend. Fire danger levels will escalate from those seen on Thursday and Friday. Increased downslope flow will result in lower humidities and higher winds. After inputing the latest data into the forecast grids, the fire weather hazard checker indicated areas of near critical fire weather conditions in the mountains, especially over Lake and Chaffee Counties. However, the coverage and duration of the conditions was not enough to warrant fire weather highlights at this time. Regardless, the fire danger will be high this weekend and folks should remain on full alert. Starting Monday, the weather pattern will start to show subtle changes. The upper high pressure area which has been centered to the south or southwest of Colorado, will shift eastward over Oklahoma and northern Texas. In effect, this will allow steering currents that have been predominantly dry and westerly over Colorado to become more moist and southerly. The shift of the high center over Oklahoma and Texas should allow for moisture transport into Colorado on the western side of the high. This general pattern should continue through much of next week. The eastern Colorado plains may be too close to the upper high center to see much precipitation during the period. The very warm aloft around the high pressure center may cap off the convection. However, farther west, away from the high center, the chances for precipitation will go up. The mountains areas, in particular, should see decent chances for showers and thunderstorms during the period. So, ultimately, this could bring help to fire fighting efforts starting Monday afternoon and evening and continuing through the week. Lets keep our fingers crossed. To illustrate the trend, here are forecast specific humidities and precipitable water values near the Hayden Pass Fire at 6 pm each day through next Thursday. Values are taken from the GFS model. The Specific Humidities (SH) are measured in g/kg and the Precipitable Water (PW) values are measured in inches. ........Fri...Sat...Sun...Mon...Tue...Wed...Thu SH......3.17..2.99..4.57..5.88..5.75..5.54..4.69 PW......0.43..0.40..0.60..0.75..0.73..0.65..0.61 This should mean an upswing in precipitation chances over the mountains as we get into next week. The models are indicating even greater moisture for next weekend (July 23rd and 24th). && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1149 AM MDT Fri Jul 15 2016 VFR conditions expected to prevail over the next 24 hours at COS, PUB and ALS. Isolated to scattered storms expected to develop across the Front Range with a few storms moving across the adjacent plains. Best coverage of storms, however, is expected across the far se plains, with a developing dry line. If storms can move across COS and PUB, could see brief MVFR conditions with brief heavy rain and gusty outflow winds the the main threats, however, do not have enough confidence to include more than VCTS at this time. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...MW
Hazardous weather outlook, Jul 15, 11:15 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT FRI JUL 15 2016 COZ058>089-093>099-161715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A DRYLINE IS FORECAST TO SET UP ACROSS THE EASTERN PLAINS THIS AFTERNOON...BRINING THE POTENTIAL FOR SEVERE WEATHER TO PORTIONS OF THE AREA THROUGH THE EARLY EVENING. AT THIS TIME...THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM LA JUNTA TO KIM...INCLUDING KIOWA...BENT...PROWERS AND BACA COUNTIES. STORMS THAT DEVELOP ACROSS THE FAR EASTERN PLAINS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2 INCHES IN DIAMETER...STRONG WIND GUSTY OF UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE DRYLINE WILL SET UP. IF A PUSH OF MOISTURE CAN BACK WESTWARD INTO THE INTERSTATE 25 CORRIDOR...LOCATIONS FROM INTERSTATE 25 TO THE KANSAS BORDER COULD SEE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL TRACK EAST INTO KANSAS AND DISSIPATE THROUGH THE LATE EVENING. MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...EAST INTO THE ADJACENT PLAINS FOR THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS INCLUDE LIGHTNING...GUSTY OUTFLOW WINDS OF UP TO 45 MPH AND SMALL HAIL. MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ANY LIGHTNING WILL BE OF PRIMARY CONCERN OVER THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WHERE DRY FUELS AND LACK OF WETTING RAINS COULD LEAD TO NEW FIRE STARTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH FIRE DANGER WILL CONTINUE SATURDAY AND SUNDAY. IT WILL BE HOT AND DRY WITH NEAR CRITICAL FIRE WEATHER CONDITIONS BOTH DAYS. THERE COULD BE A FEW SPOTTY THUNDERSTORMS AROUND, PARTICULARLY OVER THE MOUNTAINS SUNDAY AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY SUCH STORMS WILL BE LIGHTNING AND GUSTY WINDS. MONDAY THROUGH THURSDAY, MOISTURE WILL INCREASE OVER COLORADO AS STEERING WINDS ALOFT BECOME MORE SOUTHERLY. THIS WILL BRING A BETTER CHANCE OF THUNDERSTORMS TO AREA, PARTICULARLY TO THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING, GUSTY WINDS, HEAVY RAIN AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. 23/23
In the hours before
Special weather statement, Jul 15, 12:47 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT FRI JUL 15 2016
COZ074-088-151915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1247 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 115 PM MDT...
AT 1247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER STARKVILLE...OR NEAR TRINIDAD...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRINIDAD...STARKVILLE AND RATON PASS.
LAT...LON 3702 10460 3719 10454 3716 10419 3699 10425
3699 10453
TIME...MOT...LOC 1847Z 285DEG 13KT 3709 10449
TLMSpecial weather statement, Jul 15, 1:51 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 151 PM MDT FRI JUL 15 2016 COZ084>089-093-094-152200- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM 151 PM MDT FRI JUL 15 2016 SHOWERS FALLING INTO THE DRY AIR NEAR THE GROUND WILL CAUSE GUSTY AND ERRATIC WINDS UP TO 50 MPH IN THE I-25 CORRIDOR AND AREAS TO THE EAST THROUGH 3 PM MDT. IF YOU HAVE LIGHTWEIGHT OBJECTS YOU MAY WANT TO BRING THEM INDOORS. CONSTRUCTIONS SITES WILL ALSO BE VULNERABLE TO THE WINDS. TLM
Special weather statement, Jul 15, 1:59 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT FRI JUL 15 2016
COZ099-152030-
SPRINGFIELD VICINITY/BACA COUNTY CO-
159 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 230 PM
MDT...
AT 158 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
BACA COUNTY NEAR PRITCHETT AND SPRINGFIELD...MOVING EAST-SOUTHEAST
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...PRITCHETT...VILAS...CAMPO AND STONINGTON.
LAT...LON 3699 10219 3720 10293 3757 10278 3743 10204
3700 10204
TIME...MOT...LOC 1958Z 290DEG 33KT 3733 10277
TLMSpecial weather statement, Jul 15, 2:02 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 202 PM MDT FRI JUL 15 2016 COZ098-099-152045- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 202 PM MDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 245 PM MDT... AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF TWO BUTTES...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWO BUTTES. LAT...LON 3755 10240 3782 10226 3783 10204 3743 10204 TIME...MOT...LOC 2002Z 288DEG 23KT 3767 10222 TLM
Special weather statement, Jul 15, 2:39 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT FRI JUL 15 2016
COZ099-152115-
SPRINGFIELD VICINITY/BACA COUNTY CO-
239 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BACA COUNTY UNTIL 315 PM
MDT...
AT 238 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS...CAMPO AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3709 10257 3733 10273 3754 10224 3734 10206
3708 10204
TIME...MOT...LOC 2038Z 244DEG 35KT 3726 10260
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:09 PM MDT | Special Weather Statement | PUB | Otero | 51 min |
| Jul 14, 6:20 PM MDT | Tornado Warning | PUB | Las Animas | 25 min |
| Jul 14, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 14, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 14, 6:53 PM MDT | Special Weather Statement | PUB | Otero | 52 min |
| Jul 14, 7:20 PM MDT | Special Weather Statement | PUB | Elbert | 40 min |
| Jul 14, 7:25 PM MDT | Special Weather Statement | PUB | Baca | 95 min |
| Jul 14, 7:33 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jul 14, 8:36 PM MDT | Special Weather Statement | PUB | Las Animas | 84 min |
| Jul 14, 9:56 PM MDT | Special Weather Statement | PUB | Pueblo | 94 min |
| Jul 15, 12:47 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 15, 1:59 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 15, 2:09 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 31 hr |
| Jul 15, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 39 min |
| Jul 15, 2:26 PM MDT | Tornado Warning | PUB | Kiowa | 34 min |
| Jul 15, 2:39 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| Jul 15, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
| Jul 15, 3:00 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 30 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 32 min |
| Jul 15, 3:29 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 31 min |
| Jul 15, 4:47 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 115 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.